MAUDE Adverse Event Report: SMITH & NEPHEW, INC. INTERTAN 10S 10MM X 20CM 130D; NAIL, FIXATION, BONE

SMITH & NEPHEW, INC. INTERTAN 10S 10MM X 20CM 130D; NAIL, FIXATION, BONE
Model Number 71675386
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 10/05/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference (b)(4).(b)(6).
 
Event or Problem Description
It was reported that, after an internal fixation surgery (unknown date), where a trigen intertan 10s 10mm x 20cm 130degree, a intertan subtrochanteric lag screw 11mm x 90mm and a trigen internal hex captured screw 5.0mm x 35mm were implanted, the trigen intertan 10s 10mm x 20cm 130degree broken inside the patient just above the distal screw hole.It is unknown how this adverse event was treated as well as the current health state of the patient.
 
Additional Manufacturer Narrative
H3, h6: the device was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that, smith and nephew has not received the device/adequate clinical information; consequently, a thorough medical investigation cannot be rendered nor can the root cause of the reported failure be determined.The impact to the patient beyond that which has already be reported is unknown.Should any additional relevant clinical information be provided, this complaint would be re-assessed.Therefore, no further clinical/medical assessment is warranted at this time.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history did not reveal similar events for the listed device.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.The instructions for use documents revealed this failure mode was previously identified.A historical review concluded that there are no prior actions related to this product and event.The contribution of the device to the reported event could not be corroborated.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Some potential probable causes for this event could include but not limited to excessive forces applied to implant or surgical technique.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
INTERTAN 10S 10MM X 20CM 130D
Common Device Name
NAIL, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key12665443
Report Number1020279-2021-07628
Device Sequence Number7759542
Product Code JDS
UDI-Device Identifier00885556343692
UDI-Public00885556343692
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K040212
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71675386
Device Catalogue Number71675386
Device Lot Number20EM04771
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/05/2021
Supplement Date Received by Manufacturer01/21/2022
Initial Report FDA Received Date10/20/2021
Supplement Report FDA Received Date01/24/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/11/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
71642235-INT HEX CAP SCR 5.0MM X 35MM; 71678090-INTERTAN SUBTROC LAG 11 X 90; 71642235-INT HEX CAP SCR 5.0MM X 35MM; 71678090-INTERTAN SUBTROC LAG 11 X 90
Outcome Attributed to Adverse Event Other;
Patient SexUnknown